I go to the Dr. tomorrow morning and I was wondering about asking for something different for the BT pain...I have been taking Oxycodone 15 mg. but they honestly haven't worked for quite some time. Originally I was just going to ask for the 30 mg....I actually have already asked and she wanted to wait until I got the Supartz to see if that helped the pain in my knee..she thinks it has to do with the knee and not the back. Anyway, I go tomorrow...
I have been reading that some of us take Dilaudid for the BT pain and was wondering if it was better then the Oxycodone 15mg. Also wanted to know about Opana or Atiq? Anybody have any suggestions as to what might be comperable or better than the Oxycodone?
Need help tonight so I can ACT like I know what I am talking about....
I hate Boats!!!!
Post Lamenectomy Syndrome, Spinal Stenosis, DDD....
1999 Hemi Lamenectomy/2005 Spinal Fusion(L4-S1)
Methadone 120 mg. a day/15 mg. Oxycodone as needed(up to 4 x a day)
High Blood Pressure: Lisinopril HCTZ 10 mg. daily
Type 2 Diabetes: (March 16, 2009)
Metformin HCL ER 1000 mg. at night..Glipizide 10mg. 2X in the morning
Lantus 20 units at bedtime with Solostar Pen
Co-Forum Moderator for Chronic Pain
Rare neurodegenerative /movement disorder called “Multiple System Atrophy”. Mobility issues,, neuropathic pain, spasticity, central apnea, collagenous colitis, pain, swallowing and respitory involvement, Implants: intrathecal pump & neurostimulator. Extra features: O2 & wheelchair
Post Edited (Stella Marie) : 7/8/2009 9:42:35 PM (GMT-6)
Okay, first of all thanks for the info. on the BT meds...and I am on Methadone for the long term pain control 120 mg. a day. I first started on Lortab 10, then Percocet 10, but the tylenol in it made my tummy hurt so he switched me to Oxycodone 15 mg. I have been taking that for about 6 months and at first it seemed to give me headaches, then it worked for a little while, now not so much. On my last visit I saw a new Nurse Practitioner and she was going to change me to the 30 mg. tabs but changed her mind because of someting to do with my knee and the Supartz...????? Don't have a clue why. Anyway, I am a little worried about bringing up the BT pain meds since all of this crap happened with my meds. I think it will be okay since I have brought it up before.
They also tried to change me from Methadone to Morphine a couple of months ago and that was a disaster!!! And that is an understatement. So I went back on the Methadone right away. The Oxycodone just really hasn't helped in a long time so I need to see about something else....
I don't want to tell the Dr. that I want a certain med. because I don't want to seem like a "junkie". So, how should I handle it?
What a GREAT DAY it is!!! Yes, my Dr. appt. went better then I expected. She only mentioned what happened in passing...like it wasn't a big deal!! I then told her about what I had to go through but that I made it. She was very understanding about what happened and was also upset that I couldn't get in to see her or even talk to her on the phone. She says it won't happen again.
I then asked about the BT meds and she changed me to the 30 mg. Oxycodones. She says that if they are too strong that I can cut them in half. I just took my first one and Boy can I tell a difference already. I think I'll be cutting them in half alot.
So, thanks for the support throughout this mess. It helped me just to have people that cared.
I had my first of three Supartz injections in my right knee today...It wasn't nearly as bad as I thought it would be. Now I have to stay downstairs for the rest of the day and night...no stair steppers nfor me. I also gained about 11 pounds in the past month. That darn Lantus!!! My regular Dr. told me that I would gain weight.
Anyway...I am back and better then ever!!!!! Thanks to all of you.
These shots are called Supartz...and they are made from the cone on a rooster...I know, it sounds kinda strange... I had cortisone shots about a year ago and they weren't anything like these. This stuff is so thick and the needle was so big. But I got through it ok. And the Doc, her name is Kim, was verynice to me. She didn't hesitate about giving me stronger meds.
The only thing I am worried about is having the EKG done. If it shows up that I have something called "Prolonged QT" I will have to be taken off the Methadone. When I asked her what meds I would take she told me that there were NEW meds out that worked very good. Because I tried the Morphine I'm scared that she will put me on something that's not nearly as strong or doesn't work like the Methadone..... Any ideas what meds she might be talking about?
My insurance used to pay for 80 of the 120 Oxycodone 15 mg. pills...Now they only pay for 40 of the 120 because they are 2 times as strong. That sux... My scripts were about 125.00 today... I need to find something that TennCare will cover.
So, have a nice night....I'll be thinking about you all...and thanks again...you are my family.
I finally found your post. I am so glad to hear your appt went well. I know all of us were a little worried about what would happen at the appt. So, glad you told this NP or whatever she is, what happened and what you went thru. Lets hope she she let it be known patients are not to be put off when they call as you were.
WOW, they have changed the Supaartz dosage up I see form your post. I had surgery on both knees in 1994 three weeks apart, then 6 weeks post-op started the Supaartz injections and they hurt like hell, plain & simple. But, granted both knees were hurting to begin with. Back in 1994 the injections were 5 injections in each knee done two weeks apart. Did they spray the cold stuff on your knee before the injection? Synvisc is also another medication similiar to Supaartz and it is made from the rooster cone. My ortho claimed Supaartz was better then the Synvisc and thats all he would use. It took a long time to be able to tell the difference but the stuff really worked for me. I sure hope it works for you.
I wouldn't start worrying until I had to on whether or not you will have to come off the Methadone. I have not had any recent alerts on new pain meds from the FDA site, but that does not mean anything either lol. Take care and keep us posted on how you are doing.
Okay, a short post for now because I am on my way to the store....I think the only reason I am only getting 3 of those injections is because of my insurance... I have TennCare and they will only pay for 3 instead of 5... Cheap asses!! No, not really. They have paid for both back sureries, and many many procedures...Not to mention everything else I have done. So, I am grateful..
The Dr. was pretty upset about the way I was treated... And that new NP that did it all was fired....I don't know why exactly, all I know is that she is gone... Hip Hip Hooray..
Lunch is on you...But I don't eat horses...just in case ur wondering.....We'll talk later...
Thanks guys, you are really a Godsend to me.
I actually take 2 Glipizide in the AM and 2 in the PM...Along with Metformin ER 1000 mg. in the PM. Plus I take 30 units of Lantus at night., and my numbers are still out of whack.... I know that my diet isn't the best but that darn Lantus is making me eat eat eat..... I have gained back the 15 lbs. I lost and it sucks!!!
I think I need to ask if there is another kind of insulin that won't make me gain weight.,, what do you think?